MAUDE Adverse Event Report: CAREFUSION, INC LOVE-GRUENWALD PITUITARY FORCEP 2X10MM; KERRISON RONGEURS

CAREFUSION, INC LOVE-GRUENWALD PITUITARY FORCEP 2X10MM; KERRISON RONGEURS
Model Number NL6147
Medical Device Problem Codes Break (1069); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Mw5099486 - pr # (b)(4), 02apr2021 writer sent the customer an email acknowledging receipt of the complaint, providing the complaint tracking number and requested follow up information including as to if there was any patient impact related to this event.Writer provided contact information.Device not yet evaluated, if the device is evaluated a follow up will be sent.
 
Event or Problem Description
Per attached complaint details from mw5099486: dr was using clamp to remove the head of the femur due during the surgical case.The jaws broke and was retrieved using c-arm fda safety report id# (b)(4).It was reported that instrument broke during surgery and retrieved via c-arm.07apr2021 customer response: what is the lot number? i do not see a lot number on this instrument.Please confirm whether or not there was any patient injury.There was no harm to the patient that i am aware of.No further information available.
 
Additional Manufacturer Narrative
Follow up 2693940.The sample was provided, and an evaluation was performed.The root cause is overstressing of the instrument.The jaw has been torn off and bent on the almost 13-year-old instrument.There have been no issues identified with the material or manufacturing process.The product has been manufactured and tested according to the specifications.H3 other text : see h10.
 
Event or Problem Description
Per attached complaint details from mw5099486: dr was using clamp to remove the head of the femur due during the surgical case.The jaws broke and was retrieved using c-arm fda safety report id# (b)(4).It was reported that instrument broke during surgery and retrieved via c-arm.(b)(6) 2021 customer response: what is the lot number? i do not see a lot number on this instrument.Please confirm whether or not there was any patient injury.There was no harm to the patient that i am aware of.No further information available.

Brand Name
LOVE-GRUENWALD PITUITARY FORCEP 2X10MM
Common Device Name
KERRISON RONGEURS
Manufacturer (Section D)
CAREFUSION, INC
75 north fairway drive
vernon hills IL 60061
MDR Report Key11675248
Report Number1423507-2021-00026
Device Sequence Number3617457
Product Code HAE
UDI-Device Identifier10885403082283
UDI-Public(01)10885403082283
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/25/2021
Report Date (Section F) 03/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNL6147
Device Catalogue NumberNL6147
Device Lot NumberUNKNOWN
Was the Report Sent to FDA? Yes
Device Age13 YR
Event Location Hospital
Date Report to Manufacturer04/15/2021
Initial Date Received by Manufacturer 04/01/2021
Supplement Date Received by Manufacturer04/01/2021
Initial Report FDA Received Date04/15/2021
Supplement Report FDA Received Date06/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA03/25/2021